Alert archive / California / Small Craft Advisories in 2026

Small Craft Advisory 34, NWS Eureka, CA

March 28, 2026

NWS Eureka, CA issued this small craft advisory at Mar 28, 2026, 11:42 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2026, 11:42 AM PDT (18:42 UTC)
Expired
Mar 28, 2026, 10:00 PM PDT
In force
10 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

511 
WHUS76 KEKA 281842
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1142 AM PDT Sat Mar 28 2026

PZZ455-290245-
/O.NEW.KEKA.SC.Y.0034.260328T1842Z-260329T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
1142 AM PDT Sat Mar 28 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 6 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 10 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-290245-
/O.EXT.KEKA.SC.Y.0033.000000T0000Z-260330T0500Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1142 AM PDT Sat Mar 28 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PDT SUNDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 10 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-290245-
/O.CON.KEKA.SC.Y.0033.000000T0000Z-260329T1300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1142 AM PDT Sat Mar 28 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  6 to 8 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 6 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
747 
WHUS76 KEKA 282152
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
252 PM PDT Sat Mar 28 2026

PZZ455-290500-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-260329T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
252 PM PDT Sat Mar 28 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 6 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 10 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-290600-
/O.CON.KEKA.SC.Y.0033.000000T0000Z-260329T1300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
252 PM PDT Sat Mar 28 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  5 to 7 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 6 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-290600-
/O.CON.KEKA.SC.Y.0033.000000T0000Z-260330T0500Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
252 PM PDT Sat Mar 28 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT
SUNDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 10 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
237 
WHUS76 KEKA 290415
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
915 PM PDT Sat Mar 28 2026

PZZ470-291215-
/O.CON.KEKA.SC.Y.0033.000000T0000Z-260329T1300Z/
/O.NEW.KEKA.SC.Y.0035.260329T2100Z-260331T0200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
915 PM PDT Sat Mar 28 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 7 PM PDT
MONDAY...

* WHAT...For the first Small Craft Advisory, north winds 15 to 
  20 kt with gusts up to 25 kt and seas 6 to 8 feet. For the 
  second Small Craft Advisory, north winds 15 to 25 kt with 
  gusts up to 30 kt and seas 7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 6 AM PDT Sunday. 
  For the Small Craft Advisory, from 2 PM Sunday to 7 PM PDT 
  Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-291215-
/O.EXT.KEKA.SC.Y.0033.000000T0000Z-260330T1900Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
915 PM PDT Sat Mar 28 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until noon PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-290515-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-260329T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
915 PM PDT Sat Mar 28 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 10 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
209 
WHUS76 KEKA 290453
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
953 PM PDT Sat Mar 28 2026

PZZ455-290600-
/O.EXP.KEKA.SC.Y.0034.000000T0000Z-260329T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
953 PM PDT Sat Mar 28 2026

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

$$

PZZ470-291300-
/O.CON.KEKA.SC.Y.0033.000000T0000Z-260329T1300Z/
/O.CON.KEKA.SC.Y.0035.260329T2100Z-260331T0200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
953 PM PDT Sat Mar 28 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM SUNDAY TO
7 PM PDT MONDAY...

* WHAT...For the first Small Craft Advisory, north winds around 
  15 kt and seas around 7 feet. For the second Small Craft 
  Advisory, north winds 15 to 25 kt with gusts up to 30 kt and 
  seas 7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 6 AM PDT Sunday. 
  For the Small Craft Advisory, from 2 PM Sunday to 7 PM PDT 
  Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-291300-
/O.CON.KEKA.SC.Y.0033.000000T0000Z-260330T1900Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
953 PM PDT Sat Mar 28 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until noon PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 28, 12:17 AM PDT, 11 hours 25 minutes earlier.

Area forecast discussion, Mar 28, 12:17 AM PDT, 11 hours 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1217 AM PDT Sat Mar 28 2026

.SYNOPSIS...Dry conditions will persist through the weekend. A
slight chance of rain for Monday and Tuesday with better chances for
widespread rain over the region Tuesday night through Friday.

&&

.DISCUSSION...Northwest California will remain wedged between a
building upper-lvl ridge over the desert southwest and a developing
upper-lvl trough in the Gulf of Alaska through this weekend.
Gradually, the upper level ridge will move eastward allowing the
trough and its associated polar maritime air to flow over our area.
This change in large-scale weather systems will be experienced by
cooler temperatures much closer to normal beginning early next week.
Increased moisture will also flow over the region, leading to
overnight lows remaining warm. With that said, tonight should be the
last night of frost formation in areas where the growing season has
already begun. Thus, one last frost advisory has been issued for
northern interior Mendocino County Saturday morning.

The aforementioned moisture from this maritime air will increase
chances for rain next week. The trough that will flow over NW CA
will initiate a 20-40% chance of rain showers Monday and Tuesday,
with the highest chances over the interior as afternoon heating
forces the relatively weak convection. The rain totals for early
next week have decreased. This change seems to be due to global
models resolving the center of this surface low pressure system over
interior British Columbia early next week instead of the previous
center being over the PacNW.

A more potent frontal is likely to approach the area Tuesday night
into Wednesday with the potential for gusty ridge line winds and a
quick burst of moderate to heavy precipitation. Overall, rainfall
is  expected to be generally beneficial to the region and impacts
should be minimal. However, depending on the rain rates, isolated
flooding of poor drainage areas could occur. Additionally, this
second system on Wednesday is forecasted to be colder than the
system arriving Monday as snow levels drop to below 5000 feet on
Wednesday and down to 3500 feet for northern areas by Thursday
morning. Light accumulating snow is possible as showers linger
into Thursday and enough snow over 5000 feet in northern Trinity
County could necessitate a winter weather advisory for Scott
Mountain Pass.

&&

.AVIATION...(28/06Z TAFs)...Low clouds have been developing around
the Humboldt Bay and along the Eel river valley. This is promoting
MVFR with low clouds around 900 feet in ACV. Meanwhile VFR
conditions prevail in CEC. Meanwhile, VFR conditions prevail at CEC,
with high-level clouds streaming across the area. However, there is
a 10-15% chances for LIFR visibility reduction in mist or shallow
fog between 10Z-15Z Saturday for both coastal terminals. Any low
clouds and/or mist is expected to lift and clear out after 15Z,
followed by VFR conditions. Light E winds to very light and variable
overnight, becoming NW at 5-10 kts after 17Z. Meanwhile, prevailing
VFR along with very light and variable winds at UKI. /ZVS

&&

.MARINE...Moderate to fresh northerly winds will continue to slowly
diminish through the weekend across the waters as an area of low
pressure develops off the coast and the pressure gradient relaxes.
Steep, short period seas will continue to subside and eventually for
all headlines to expire for a brief period Sunday.

Northerly winds are expected to increase again in the wake of a weak
front Sunday night into Monday, with strong breezes over the outer
waters and promoting hazardous conditions for small crafts. The next
chance for strong winds will be mid next week as a stronger frontal
system moves into the region and bring an increasing chance for
strong to near-gale southerly winds. /ZVS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Frost Advisory from 4 AM to 9 AM PDT this morning for
     CAZ110-111.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 6 AM PDT early this morning for
     PZZ450-455.

     Small Craft Advisory until 6 AM PDT Sunday for PZZ470-475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

Nearby

Small Craft Advisories in California, 2026Every small craft advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.